24.02.2016 | Contrast Media | Ausgabe 11/2016
Signal intensity change on unenhanced T1-weighted images in dentate nucleus following gadobenate dimeglumine in patients with and without previous multiple administrations of gadodiamide
- Joana Ramalho, Richard C Semelka, Mamdoh AlObaidy, Miguel Ramalho, Renato H Nunes, Mauricio Castillo
To evaluate the impact of previous administration of gadodiamide and neural tissue gadolinium deposition in patients who received gadobenate dimeglumine.
Our population included 62 patients who underwent at least three administrations of gadobenate dimeglumine, plus an additional contrast-enhanced last MRI for reference, divided into two groups: group 1, patients who in addition to gadobenate dimeglumine administrations had prior exposure to multiple doses of gadodiamide; group 2, patients without previous exposure to other gadolinium-based contrast agent (GBCAs). Quantitative analysis was performed on the first and last gadobenate dimeglumine MRIs in both groups. Dentate nucleus-to-middle cerebellar peduncle signal intensity ratios (DN/MCP) and relative change (RC) in signal over time were calculated and compared between groups using generalized additive model.
Group 1 showed significant increase in baseline and follow-up DN/MCP compared to group 2 (p < 0.0001). The RC DN/MCP showed a non-statistically significant trend towards an increase in patients who underwent previous gadodiamide (p = 0.0735).
There is increased T1 signal change over time in patients who underwent gadobenate dimeglumine and had received prior gadodiamide compared to those without known exposure to previous gadodiamide. A potentiating effect from prior gadodiamide on subsequent administered gadobenate dimeglumine may occur.
• Neural gadolinium deposition is associated with multiple administrations of less stable GBCAs.
• Less stable GBCA effect on subsequent more stable GBCA administrations is undetermined.
• Significant increase of DN/MCP was seen in patients with previous gadodiamide exposure.
• RC DN/MCP showed a non-significant increase in patients who received previous gadodiamide.
• Potentiating effects from prior gadodiamide on subsequent administered gadobenate dimeglumine may occur.